MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 18IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 device not returned.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on (b)(6) 2024; and a barbed suture was used.During the procedure, the suture broke while closing the wound there were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/4/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A device has been received for lot tpbdbx, however clarification is requested whether the product belongs to this complaint.The following information was requested: product code sxmp1b102 lot tpbdbx 1.Please clarify if the additional device belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(6) with the ups, dhl or fedex tracker number.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/5/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch tgbccs.Batch tpbdbx.Additional information was requested, the following was obtained: 1.Please clarify if the additional device belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? the suture that was sent in was from the same lot as the affected suture.The staff did not retain the broken suture and requested that i have some others from that same lot tested.5.Product was mailed off about two weeks ago.I cannot find the fedex receipt with tracking info.Product complaint # (b)(4).Date sent to the fda: 4/5/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch tgbccs batch tpbdbx a manufacturing record evaluation was performed for the finished device batch tgbccs, sxmp1b10215 and no non-conformances were identified.Mfg.Date - 6/9/2023 exp.Date - 5/31/2025" a manufacturing record evaluation was performed for the finished device batch tpbdbx, sxmp1b10217 and no non-conformances were identified.Mfg.Date - 12/14/2023 exp.Date - 11/30/2025 additional h3 investigation summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received one unopened sample that pertained to the product code sxmp1b102 lot tgbccs.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigation summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received one unopened sample that pertained to the product code sxmp1b102 lot tpbdbx.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI MCRYL+ UNI 18IN 3-0 SA PS1 PR MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18934928
Report Number2210968-2024-03200
Device Sequence Number6886380
Product Code GAM
UDI-Device Identifier10705031236615
UDI-Public10705031236615
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberSXMP1B102
Device Lot NumberTGBCCS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/22/2024
03/07/2024
04/10/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/04/2024
04/05/2024
04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown